Alert archive / Alabama / Flash Flood Watches in 2021

Flash Flood Watch 10, NWS Huntsville, AL

September 18, 2021Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this flash flood watch at Sep 18, 2021, 2:24 AM CDT for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2021, 2:24 AM CDT (07:24 UTC)
Expired
Sep 20, 2021, 7:00 PM CDT
In force
65 hr
Issued by
NWS Huntsville, AL
Flood severity
None

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WGUS64 KHUN 180724
FFAHUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Huntsville AL
224 AM CDT Sat Sep 18 2021

ALZ001>010-TNZ076-096-097-182115-
/O.NEW.KHUN.FF.A.0010.210918T0724Z-210920T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Town Creek, Cowan, Estill Springs, Huntsville, Sheffield, Arab, 
Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, Decherd, 
Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
224 AM CDT Sat Sep 18 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

The National Weather Service in Huntsville has issued a

* Flash Flood Watch for portions of Alabama and southern middle 
  Tennessee, including the following areas, in Alabama, Colbert, 
  DeKalb, Franklin AL, Jackson, Lauderdale, Lawrence, Limestone, 
  Madison, Marshall and Morgan. In southern middle Tennessee, 
  Franklin TN, Lincoln and Moore.

* Through Sunday evening.

* Multiple rounds of heavy showers and thunderstorms this morning 
  through Sunday evening are expected to produce flash flooding 
  across the watch area. Widespread 3-4 inches of rain is forecast 
  with localized higher amounts possible. Efficient rainfall rates 
  may exceed 2 inches/hr. Runoff may also lead to rises on area 
  rivers, creeks, and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

30
6 follow-up statements
123 
WGUS64 KHUN 181835
FFAHUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Huntsville AL
135 PM CDT Sat Sep 18 2021

ALZ016-190245-
/O.EXA.KHUN.FF.A.0010.000000T0000Z-210920T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cullman-
Including the cities of Cullman
135 PM CDT Sat Sep 18 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

The National Weather Service in Huntsville has expanded the

* Flash Flood Watch to include a portion of north central Alabama, 
  including the following area, Cullman.

* Through Sunday evening.

* Multiple rounds of heavy showers and thunderstorms this afternoon 
  through Sunday evening are expected to produce flash flooding 
  across the watch area. Widespread 3-4 inches of rain is forecast 
  with localized higher amounts possible. Efficient rainfall rates 
  may exceed 2 inches/hr. Runoff may also lead to rises on area 
  rivers, creeks, and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

ALZ001>010-TNZ076-096-097-190245-
/O.CON.KHUN.FF.A.0010.000000T0000Z-210920T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Town Creek, Cowan, Estill Springs, Huntsville, Sheffield, Arab, 
Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, Decherd, 
Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
135 PM CDT Sat Sep 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, DeKalb, Franklin AL, 
  Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall and 
  Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through Sunday evening.

* Multiple rounds of heavy showers and thunderstorms this afternoon 
  through Sunday evening are expected to produce flash flooding 
  across the watch area. Widespread 3-4 inches of rain is forecast 
  with localized higher amounts possible. Efficient rainfall rates 
  may exceed 2 inches/hr. Runoff may also lead to rises on area 
  rivers, creeks, and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

73
085 
WGUS64 KHUN 190004
FFAHUN

Flood Watch
National Weather Service Huntsville AL
704 PM CDT Sat Sep 18 2021

ALZ001>010-016-TNZ076-096-097-191200-
/O.CON.KHUN.FF.A.0010.000000T0000Z-210920T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
704 PM CDT Sat Sep 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin 
  AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall 
  and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through Sunday evening.

* Multiple rounds of heavy showers and thunderstorms through Sunday 
  evening are expected to produce flash flooding across the watch 
  area. Widespread 3-4 inches of rain is forecast with localized 
  higher amounts possible. Efficient rainfall rates may exceed 2 
  inches/hr. Runoff may also lead to rises on area rivers, creeks, 
  and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MA
089 
WGUS64 KHUN 190827
FFAHUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Huntsville AL
327 AM CDT Sun Sep 19 2021

ALZ001>010-016-TNZ076-096-097-192100-
/O.EXT.KHUN.FF.A.0010.000000T0000Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
327 AM CDT Sun Sep 19 2021

...SIGNIFICANT THREAT FOR FLASH FLASHING ACROSS THE TENNESSEE 
VALLEY...
...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING...


The Flash Flood Watch is now in effect for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin 
  AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall 
  and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through Monday evening.

* A significant threat for flash flooding is expected to materialize 
  through Monday evening as widespread showers and thunderstorms 
  will generate multiple rounds of heavy rainfall across the watch 
  area. Widespread 3-5 inches of rain is forecast with localized 
  higher amounts possible. Efficient rainfall rates will exceed 2 
  inches/hr. Runoff will also lead to rises on area rivers, creeks, 
  and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is potentially dangerous situation. You should monitor later 
forecasts and be prepared to take action should Flash Flood Warnings 
be issued.

&&

$$

AMP
600 
WGUS64 KHUN 192004
FFAHUN

Flood Watch
National Weather Service Huntsville AL
304 PM CDT Sun Sep 19 2021

ALZ001>010-016-TNZ076-096-097-201200-
/O.CON.KHUN.FF.A.0010.000000T0000Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
304 PM CDT Sun Sep 19 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin 
  AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall 
  and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through Monday evening.

* Multiple rounds of heavy rainfall will continue to be possible 
  through Monday evening. Some locations in the Tennessee Valley 
  have already experienced in excess of 5 inches of rainfall in the 
  last 24 hours. There is flooding currently ongoing and any 
  additional rainfall will lead to new flooding and exacerbate any 
  ongoing flooding. Additional rainfall amounts of 1 to 3 inches are 
  forecast with locally higher amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MA
095 
WGUS64 KHUN 200800
FFAHUN

Flood Watch
National Weather Service Huntsville AL
300 AM CDT Mon Sep 20 2021

ALZ001>010-016-TNZ076-096-097-210000-
/O.CON.KHUN.FF.A.0010.000000T0000Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
300 AM CDT Mon Sep 20 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin 
  AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall 
  and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through this evening.

* Additional rounds of heavy showers and a few thunderstorms will 
  occur this morning through this evening, producing widespread rain 
  totals of 1-2 inches. Isolated higher amounts are possible. With 
  saturated soils from recent heavy rainfall, additional flash 
  flooding is expected today. Rainfall will also exacerbate ongoing 
  areal flooding and may cause additional rises on area rivers, 
  creeks, and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

30
164 
WGUS64 KHUN 210002
FFAHUN

Flood Watch
National Weather Service Huntsville AL
702 PM CDT Mon Sep 20 2021

ALZ001>010-016-TNZ076-096-097-210115-
/O.EXP.KHUN.FF.A.0010.000000T0000Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
702 PM CDT Mon Sep 20 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of Alabama and southern middle 
Tennessee, including the following areas, in Alabama, Colbert, 
Cullman, DeKalb, Franklin AL, Jackson, Lauderdale, Lawrence, 
Limestone, Madison, Marshall and Morgan. In southern middle 
Tennessee, Franklin TN, Lincoln and Moore has expired.

The Flood Watch is cancelled. Many area rivers remain above flood 
stage. Please continue to heed remaining road closures.

$$

25

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood watch went out at Sep 17, 11:13 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Sep 17, 11:13 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1113 PM CDT Fri Sep 17 2021

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Rest of tonight)
Issued at 1004 PM CDT Fri Sep 17 2021

Widespread showers and thunderstorms that resulted in flash flooding
earlier across portions of northwest AL have largely dissipated as
of this writing. However, abnormally high precipitable water values
in the 1.9-2.1 inch range are expected to persist overnight within a
deep southwesterly flow regime to the east of a cutoff upper low
across southeast TX, and this should support regeneration of
convection in the 8-10Z timeframe as a mid-level vort max approaches
the region. This scenario is displayed in both consensus global model
and regional CAM guidance, warranting an increase in POPs into the
likely category by 9-12Z. Locally heavy rainfall and flash flooding
will be the greatest concern, especially across northwest AL where
1-hr FFG values are now below 0.25 inch due to heavy rainfall earlier
today. Temperatures required no adjustments this evening, with lows
expected to only reach the u60s-l70s.

.SHORT TERM...(Saturday through Sunday)
Issued at 215 PM CDT Fri Sep 17 2021

The wet patterns continues and persistence prevails. As the
mid/upper low to our west encroaches further upon the region it will
interact moreso with the deep tropical air mass in place. Showers
(with a few embedded thunderstorms) will become more widespread
heading into the afternoon hours each day, and wane between midnight
and sunrise each morning. Even with this wet pattern in place, areal
average rainfall totals through the weekend look to remain below 2".
Locally higher amounts cannot be ruled out given the potential for
brief heavy downpours thanks to the increased PW values.

Persistence in the sky forecast prevails as well. Cloudy conditions
will limit afternoon highs each day to the upper 70s/low 80s.

.LONG TERM...(Sunday night through Thursday)
Issued at 215 PM CDT Fri Sep 17 2021

Southwesterly flow throughout much of the atmosphere will feature to
start the upcoming work week. Moisture will remain high across the
area with PW values around 1.8-1.9 inches. These values are near the
90th percentile for mid to late September. Model soundings indicate a
saturated atmosphere with lapse rates near moist adiabatic on
Monday. Additionally, there will be a shortwave trough advancing
northeastward from the Lower Mississippi River Valley into the
Tennessee River Valley. Therefore, expect another day of widespread
showers/storms on Monday. With weak lapse rates, only expect embedded
thunderstorms at this this point. Highs on Monday will be in the
upper 70s to low 80s with widespread cloud cover and precipitation.

The shortwave trough will lift out to the north and east Monday night
into early Tuesday. The focus will then shift to a more amplified
trough moving across the central CONUS on Tuesday. Moisture and PW
values will remain elevated ahead of this trough and surface front on
Tuesday with elevated PoPs as well. However, do not expect rain to be
as widespread or as heavy as Monday. There are still some minor
timing issues between the models on the timing of the front that
range from late Tuesday into Wednesday. Continued with some PoPs
into the day on Wednesday to account for the slower model solutions
but these may be removed in later forecast issuances in favor of the
faster solutions.

The main story for the mid to later part of next week will be the
arrival of the fall airmass. Highs Thursday and Friday will generally
be in the mid to upper 70s with sunny skies. The coldest morning
looks to be Friday morning with temperatures down in the upper 40s to
low 50s. This cool and dry airmass looks to continue into next
weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1113 PM CDT Fri Sep 17 2021

VFR conditions are expected for the initial hours of the TAF period,
although a broken stratus deck arnd FL015 may temporarily result in
MVFR cigs. Showers/thunderstorms will likely begin to redevelop in
the 8-10Z timeframe as an upper-lvl disturbance approaches the region
from the SW, with this activity becoming fairly widespread during
the late morning hours. Confidence has increased sufficiently to
introduce -SHRA/VCTS at 9z, with TEMPO groups for more widespread
thunderstorm activity btwn 13-17Z. It is currently unclear how long
this activity will persist tomorrow aftn, but we have optimistically
ended the threat for TSRA around 21Z. Regardless, a broken stratus
deck and perhaps a few lingering -SHRA will be possible thru Saturday
evening.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

NEAR TERM...70/DD
SHORT TERM...Barron
LONG TERM...MA
AVIATION...70/DD

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Sep 17, 10:19 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Huntsville AL
1019 PM CDT Fri Sep 17 2021

ALZ001>010-016-TNZ076-096-097-181130-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
1019 PM CDT Fri Sep 17 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Remainder of tonight...

Scattered thunderstorms are expected to redevelop across the outlook
area during the early morning hours. Frequent lightning and locally
heavy rainfall will be the greatest threats with this activity. An
elevated risk for flash flooding will also exist, especially across
northwest Alabama where locally heavy rain occurred earlier today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Numerous to widespread showers and thunderstorms are expected to
develop across the region Saturday through Tuesday as an area of low
pressure moves across the Deep South. This activity will become more
scattered in nature on Wednesday. Locally heavy downpours will be the
primary threat with the strongest activity.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

70/DD

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:59 PM CDTAreal Flood WarningHUNLauderdale116 min
Sep 18, 3:51 PM CDTFlash Flood WarningHUNLimestone3 hr
Sep 18, 5:11 PM CDTFlash Flood WarningHUNLimestone, Morgan3 hr
Sep 18, 6:53 PM CDTAreal Flood WarningHUNLimestone, Morgan6 hr

Nearby

Flash Flood Watches in Alabama, 2021Flash Flood Watches in Tennessee, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.